[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] Help please thyroid problems



Hi Melissa,
Many thanks for your reply, it all sounds quite familiar and makes me feel a 
little better. I have rung up the secretary of my diabetes consultant and 
asked her to speak to him and hopefully he might give me a call this pm. I 
know I am very sensitive to alot of medication, had loads of problems with 
statins etc, and I would feel better if they would reduce dose of thyroxine, 
it seems strange to me that after 8 days of taking thyroxine my levels are 
ok, I understood it took weeks.
Karen
----- Original Message ----- 
From: "melisa barton" <email @ redacted>
To: <email @ redacted>
Sent: Tuesday, May 20, 2008 12:11 PM
Subject: RE: [IPk] Help please thyroid problems


> Please support Insulin Pumpers by making a donation to the
> SPRING pledge drive. Your contribution is essential to help
> us continue to provide service to the diabetes community.
> Please visit:
>
>    http://www.insulin-pumpers.org/donate.shtml
>
> Your annual contribution will eliminate this header from your IP mail
>
> Hi Karen,
> I am currently on Thyroxine, but thankfully I was started on a very low 
> dose
> 25mg, and now I take 50mg and I have it tested every 6 months.  My sister 
> had
> exactly the same problems as you, my sister who is also called Karen, is 
> non
> diabetic, but her GP put her on 100mg of thyroxine to start her off!!  she 
> had
> chest pain, anxiety, racing pulse etc.  She was then told to half her dose 
> to
> 50mg, but she still had palpataions and couldnt sleep, so she cut the 
> tablets
> in half and gradually worked her way upto the 50mg dose over a few weeks. 
> She
> now takes 75mg with NO side effects, as she has requested to be increased
> gradually.  Perhaps you could ask your doctor would it be possible to 
> start on
> a lower dose of 25mg for a couple of weeks then slowly increase it?  Dont
> forget my sister is NOT diabetic, so she has no other problems to worry 
> about
> and is fighting fit, and I'm not suggesting that you cut the tablets 
> yourself
> at all, just telling you what she did, before everyone writes back telling 
> me
> off!   You'll feel better in the long run, but if the symptoms are so
> unpleasant I would definately go back to your doctor and explain.  Hope 
> you
> are ok soon , mel xx> From: email @ redacted> To:
> email @ redacted> Subject: Re: [IPk] Help please thyroid 
> problems>
> Date: Tue, 20 May 2008 11:40:25 +0100> > Please support Insulin Pumpers by
> making a donation to the> SPRING pledge drive. Your contribution is 
> essential
> to help> us continue to provide service to the diabetes community.> Please
> visit:> > http://www.insulin-pumpers.org/donate.shtml> > Your annual
> contribution will eliminate this header from your IP mail> > Hi Everyone,>
> Just wondered if anyone could help me. 11 days ago at my annual review I 
> was >
> told I had hypothyroidism and started on thyroxine 50mcg (only symptoms I 
>  >
> had were feeling very tired and constipation) after 3 days of taking >
> thyroxine I work up during night and had palpatations only lasting a 
> minute. >
> Then during next few days bowels became normal and I felt that my heart 
> was >
> like catching up with itself on occasions. I was due to double dose of >
> thyroxine this week, but yesterday woke up ok but suddenly became very >
> sweaty, clammy had awful chest pain with both arms feeling like lead, so 
> was >
> taken to A/E by hubbie, I had lots of blood tests, given aspirin 300mg and 
>  >
> painkillers sent to MAU then sent home later telling me I have not had 
> heart >
> attack! They said my thyroxine levels are ok so just keep taking dose I >
> take, and not to increase it. I said what if it happens again they said 
> ring >
> paramedics! Has anyone experienced similar problems and will they go away 
> if >
> i stick with taking it. By the way my blood sugars was 9mmol at 2am 
> (always >
> check because get up and check my son who is diabetic) then 16mmol when 
> this >
> happened then 25mmol when I got to hospital. Feel ok today but abit sore 
> and >
> frightened.> Karen (Type 1 25yrs pumping 2 years> ----- Original 
> Message -----
>> From: "Diana Maynard" <email @ redacted>> To:
> <email @ redacted>> Sent: Monday, May 19, 2008 12:42 PM> Subject: 
> Re:
> [IPk] Advice for forgotten bolus - to Di & Fiona> > > > Please support 
> Insulin
> Pumpers by making a donation to the> > SPRING pledge drive. Your 
> contribution
> is essential to help> > us continue to provide service to the diabetes
> community.> > Please visit:> >> > 
> http://www.insulin-pumpers.org/donate.shtml>
>>> > Your annual contribution will eliminate this header from your IP mail> 
>>> >  >>
>> In theory no because you have no active insulin....> >> > Say you 
>> normally
> have 1 unit for 10g carb and 1 unit of insulin lowers > > your BG by 4
> mmol/l.> > If you start with a BG of 5 mmol/l and have 20g carb for 
> breakfast
> and no > > insulin, your BG should rise by 8mmol/l, taking you to 13 
> mmol/l.>
>> If you then take a correction dose of 2 units, your BG will then drop by 
>> 8 >
>> points back to 5 mmol/l. Which is the same as having taken 2 units in the 
>>  >
>> first place.> >> > Normally, your BG would not be dropping down again 
>> from
> the 13 mmol/l > > without correction, if your basals are set right.> >> > 
> The
> only reason that your correction dose would be less than the missed > >
> insulin would be if you had active insulin still on board. But since you > 
>  >
> had no insulin with your breakfast, there is no active insulin.> >> > Make
> sense?> >> > Of course, some people's bodies work differently and don't do 
> the
> expected > > thing. In my case, my BG always seems to rise higher than it
> should if I > > don't take any insulin with my food. In that case, I'd
> definitely want to > > use a correction bolus rather than the original 
> missed
> bolus dose.> >> > As always, this is just my personal suggestion!> > Di> 
>  >> >>
>>> >> > and you had 20g carb for breakfast,> >> > Clare Price wrote:> >> 
>>> >> > OK,
> but surely you are giving less insulin in the correction bolus than > >> 
> you
> would have had for the carbs taken at breakfast (depending on size of > >>
> breakfast!) and wouldn't this then keep the BG level higher than > >>
> required?> >>> >> Clare> >>> >> On 19 May 2008, at 12:18, Diana Maynard
> wrote:> > .> >> >> >> > -- > > No virus found in this incoming message.> >
> Checked by AVG. Version: 7.5.524 / Virus Database: 269.23.21/1454 - > >
> Release Date: 19/05/2008 07:44> .>
> ----------------------------------------------------------> for HELP or to
> subscribe/unsubscribe/change list versions,> contact:
> HELP@insulin-pumpers.org
> _________________________________________________________________
>
> All new Live Search at Live.com
>
> http://clk.atdmt.com/UKM/go/msnnkmgl0010000006ukm/direct/01/
> .
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe/change list versions,
> contact: HELP@insulin-pumpers.org
>
>
>
> -- 
> No virus found in this incoming message.
> Checked by AVG.
> Version: 7.5.524 / Virus Database: 269.23.21/1456 - Release Date: 
> 20/05/2008 06:45
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org